How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Mark Your Own Question
Dr. Mark
Dr. Mark, Board Certified Physician
Category: Medical
Satisfied Customers: 5499
Experience:  board certified internal medicine
19706630
Type Your Medical Question Here...
Dr. Mark is online now

Been on sertraline 3 days and I feel awful worse then I did

This answer was rated:

Been on sertraline 3 days and I feel awful worse then I did before I was only feeling anxious n the morning it got better throughout the day. Now iit is all day and feel shaky and nervous what is happening ?
Hi. What dose are you on? Do you take any other meds? I need to check for interactions.
What symptoms are you having since you started sertraline?
Was it prescribed for anxiety or depression?
Customer: replied 5 days ago.
This is the only med I am on prescribed for anxiety mainly . I feel anxious shaky inside and feel like my bottom lip is twitching I was not like this before I was only slightly anxious before
Sorry for the delay, there was a server delay.
Customer: replied 5 days ago.
50mg I also feel like my heart is racing I have a 10 week old baby I need to feel well fro her . Should I just stop taking
Sertraline is well known to increase anxiety for the first couple of weeks. So what you are experiencing is not unusual. We start at 25 mg a day . Most people will find that the initial increased anxiety subsides over the first two weeks after starting
I think 50 mg to start is too much. 25 mg is best to start with. I encourage patients to hang in there because within a week or two the initial side effects wane.
Sometimes we even start with a half of a 25 mg tab.
I suggest you decrease to 25mg a day. You will feel better on that dose any have less side effects. And by two weeks top the initial side effects are typically gone.
Any questions?
Customer: replied 5 days ago.
The doctor has prescribed 50mg so it gets worse before it get a better? If I drop to 25 mg will these side effects go away ASAP it’s an awful feeling
Yes, it usually gets worse before it gets better. The usual recommended starting dose for anxiety is 25mg. 50 mg is too much to start
Drop to 25mg and you will feel better then you do now. But many people still have initial side effects on 25 mg. Dropping down to 25mg is a 50% decrease so it will definitely relieve a lot of the increased anxiety you are now feeling.
And I also mentioned that sometimes we start with 12.5mg a day. Just know that these initial symptoms will decrease. You were just started at too high a dose.
Customer: replied 5 days ago.
Why has my doctor started me on 50mg . I can’t get there until Friday so what do I do continue at 50mg or stop them
I can’t speak for you doctor. I suggest you take half a tablet per day.
Do you follow me? Any questions?
Customer: replied 5 days ago.
Thank you for your help. It’s ok to just break the tablet in half so doing this how quickly will it ease my symptoms as I can’t be like this with a 10 week baby
Yes, you can cut the 50mg tab in half. Everyone reacts differently to sertraline so I can’t predict how you will feel on 25mg, but it will be better then 50mg. And as I mentioned , if my patient has trouble with 25mg I have them take 12.5mg a day. The pills come in 25 and 50 mg.
You can check in with me for further help if you like.
Dr. Mark and 3 other Medical Specialists are ready to help you